MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SMALL ACTIVE CRANIAL FRAME LONG CABLE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC SMALL ACTIVE CRANIAL FRAME LONG CABLE; INSTRUMENT, STEREOTAXIC
Model Number 9733881
Medical Device Problem Codes Material Integrity Problem (2978); Output Problem (3005)
Health Effect - Clinical Codes Complaint, Ill-Defined (2331); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices were returned to the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of procedure.The information received was contradicting and we are following up to confirm the information.It was reported that one of the led lights had a recognition failure.The procedure was completed with the continuous use of the frame.The site was able to complete the procedure with the use of the frame.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
Analysis on the returned active frame resulted in an electrical failure being found through functional testing and visual/physical examination.Analysis states that, when connected to a known good system, it was found that led #3 was not firing.Otherwise, the frame returned good geometry and divot error readings.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: patient information was unavailable.Additional information: updated event description.Additional information: fda patient code has been updated to proper value.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was clarified that this issue occurred during a craniotomy procedure.It was noted that the active reference frame could be used for the time being even though one led did not recognize.There was no surgical delay due to this issue.There was no known or reported impact on patient outcome.

Brand Name
SMALL ACTIVE CRANIAL FRAME LONG CABLE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8175256
Report Number1723170-2018-06336
Device Sequence Number1626366
Product Code HAW
UDI-Device Identifier00613994480637
UDI-Public00613994480637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733881
Device Catalogue Number9733881
Device Lot Number140812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer12/18/2018
02/11/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/15/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1